Found this when I looked up Buspar. I'm on the off brand, 10mg. This scared me:
A possible side effect from Buspar from sedating the dopamine receptors, although Buspar is not a sedative:
Tardive Dyskinesia and Tardive Dementia
Roberta had an unusually severe case of tardive dyskinesia (TD), a disease frequently caused by the neuroleptics. The term "tardive" means late developing or delayed; "dyskinesia" means abnormal movement. Tardive dyskinesia is a movement disorder that can afflict any of the voluntary muscles, from the eyelids, tongue, larynx, and diaphragm to the neck, arms, legs, and torso.(1) On rare occasions it can occur after a few weeks or months, but usually it strikes the individual after six months to two years of treatment.
Any of the neuroleptics can cause tardive dyskinesia. The total dosage probably affects the likelihood of this happening, but the dose relationship is not easily demonstrated, and any amount must be considered dangerous. While some symptoms improve or even disappear after removal from the offending medications, most cases are permanent. There is no known treatment for tardive dyskinesia.
Often the start of disease goes unnoticed, because the drugs that cause it also tend to suppress the overt symptoms. Thus the disease percolates out of sight, finally breaking through with uncontrollable twitches, spasms, or writhing movements. Whenever possible, patients should try to stop the drugs periodically to check for abnormal movements.